It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-20-2012, 05:33 PM   #1
Newbie
(male)
 
Join Date: Apr 2012
Location: Maryland, USA
Posts: 1
dodgeskins HB User
Vicodin/Percocet patient - should I worry about this new symptom?

I have been using vicodin and percocet for almost 6 years now. It started with a back injury. Prescribed vicodin 6 yrs ago (7.5mg 3x a day). Later, Dr moved me to 10mg for tolerance reasons. I became addicted early on and began taking up to 50-75mg at a time, 2x a day, after 6 months or so. Obviously I had to find a way to supplement my prescription.

I then started mixing them with Percocet 10mg after 2 years. From year 2 thru 4, I was taking at least 200mg/day of primarily percocet. I would take up to 250mg of vicodin if no percocet avail. So, I was still mixing the drugs at this point, but I had moved more towards percocet at this time.

18 Months ago, my Dr. moved me to 10mg Percocet, 4x a day. Stil, I had to find a way to supplement my problem.

Basically I have been taking around 200mg per day of Percocet for 3 weeks a month over the past 2 years. There was always a one week period where I couldnt get any, but I could get vicodin, so one week of the month I was taking 250-275mg of vicodin instead.

That's my usage history. Now,

There have been several times where I "quit" or couldnt get any over the past year. I have gone through no less than 8 different periods of withdrawl in the past 18 months, ranging from 3 days to 10 days without any drugs in my system, then, when I get my hands on them again, I pick up right where I left off with the high dosage.

NEW SYMPTOM THAT HAS ME WORRIED:

Just recently, in the past 6 months, I have had what seems to be allergic reactions to BOTH vicodin and percocet...primarily when I am taking them the first several days after being without them. I get extremely itchy all over my body, occasional hives break out, etc. I NEVER had this issue with either drug in years 1-5. While this symptom is merely an annoyance, it's sudden appeareance has me a bit worried.

Does anybody here know if what I have done to my body, by taking large doses of 2 different drugs, then withdrawing from them for various lengths of time, then starting right back up - if this has caused "confusion" or some sort of reaction in my system that could be potentially dangerous?

I know taking this much of percocet and vicodin is in itself dangerous. I just want to know if this new symptom, which I did not have for almost 5 years, is something I need to worry about with regards to my health.

Thanks for reading.

And by the way, I am aware of my problem and am currently trying to taper off to my prescribed dose, because unfortunately I do have a real bad spine. But I would like to know about my body behaving in this manner suddenly.

Last edited by dodgeskins; 04-20-2012 at 05:49 PM.

 
Sponsors Lightbulb
   
Old 04-20-2012, 07:45 PM   #2
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Vicodin/Percocet patient - should I worry about this new symptom?

Yes, your body can become allergic to a substance after having built up a tolerance over years of constant use. It doesn't really have anything to do with the starting and stopping, your you've just flooded your system with it constantly and your body has developed a dislike for something in the meds in the form of an allergic reaction. Now the thing is both Percocet and Vicodin are 2 medication components, Percs are Tylenol and oxycodone, and Vic's are Tylenol and hydrocodone, so there are 3 different things you can be reacting too....not to mention if your getting crap off the streets to "suppliment" your real prescriptions, there's no telling what your actually taking. You say you were taking 50 - 75mg pills, but neither Percs or Vics come in that dosage. So, there's the rub, your reacting to something, but since you've chosen to take so many things at random, won't be easy to figure out what your reacting too. Not to mention the fact that the amount of Tylenol your ingesting each day is destroying your kidney and liver....

Your best bet is to come clean with your doc, and ask his help in getting a plan to come off this stuff. Percs can be very difficult to detox off of, it usually takes a pretty slow taper, and even with that it's still very difficult, they have a very strong psychological hold. Your doc can do tests to figure out what substance your body is reacting to, so it's not the guessing game you'll have to do on your own. Regardless how you do it, you need to pay attention to it, allergies that come on like this from overexposure to a substance tend to get worse. I've had it happen twice, once with a medication and once with a substance, Latex. I've had 26 operations in the last 13 years and never had a problem with latex, and they use it all over an op room, in tubing, tape, etc. until op #24, all of a sudden my skin blistered anywhere latex touched it, I developed an allergy due to overexposure. Same with the med, I'd taken it with no problem almost daily for 51/2 years, then mouth started swelling, itchy red splotches, stomach pain, developed an allergy.

I know detoxing off a drug is not easy, i've done it several times with several different narcotics/opiods, but you need to take this seriously and talk to your doc about a plan.

Good Luck,

Kat

 
Old 04-24-2012, 09:23 AM   #3
Junior Member
(female)
 
Join Date: Apr 2012
Location: oregon
Posts: 17
nahla HB User
Re: Vicodin/Percocet patient - should I worry about this new symptom?

I know how difficult it can be to talk to your doctor about what you have been doing. If you are not willing to tell the truth to the extreem that it is, you could always just say your having these reactions with the normally prescribed amount. This is obviously coming from the same drugs you are prescribed. Alergic reactions can get worse everytime you take the drug your allergic to. I am allergic to. Headache medicine and it started out the same way your describing and ended with my tounge going numb and labored breathing. It can get a little bit worse everytime, so you should definetly tell your doc. If you are allergic, he will prescribe something else.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:47 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!